Has anybody experienced bone pain from Neulasta, or any of the other injections to promote growth of white blood cells? What does it feel like?
I ask because my forearms have been really aching for a couple of days, and I wondered if this was bone pain.
yeah i had to inject myself with neupogen(?) and it's the over-stimulation of the one marrow that causes the pain. perfectly normal. i had pain in my hips and my legs but they prescribed me with painkillers.
Last edited by pinkmada; 05-21-2008 at 02:47 AM.
Does the pain come and go, or is it like a constant ache? Also, what painkillers did they prescribe? I suspect if I phone up the day centre they will just tell me to take paracetamol.
im trying to think, i had to inject myself on the sunday morning and (for the first few times) i was in pain by the following morning and was prescribed cocodamol and dihydrocodiene but i was prescribed that for my pain before i was diagnosed and it was the only thing that would work. but after a few cycles and i had to inject the stuff every time, it started hurting within 12 hours of me injecting. it was usually gone by the end of the day i had treatment.
however about half way through my treatment i started getting really sore achey legs which was always worse at night when i lay or sat down. it wasnt the same pain as the pain from the injection but it was bad enough i had to take painkillers. i dont know if it was just my body protesting that i should have rested more?
I tend to get the ache in my arms about a week after injecting the neulasta. I do not get pain straight away, but neulasta has a different time-course to neupogen, so that might explain the difference. This week it has been particularly unpleasant, although it seems concentrated in my left arm, rather than both, which is the arm where my fingertips have gone numb. I am a bit achy in general, but that arm is where it is worst.
Apart from that, I'm still finding the whole chemo experience really difficult to deal with. But I do not imagine there is an easy way through it.
i had to inject myself the day before my treatment, i think it was a kinda quick fix for my WBCs. i didnt have to do it for the first couple of cycles and then once my WBCs were 0 and i had to do the injection and then after that i had to have it all the time, i guess cause they didnt want to postpone treatment again. where do you do your injections? is it your arms? i had to inject my tummy.
a lot of last year seems very hazy to me. when i try to remember all my chemo sessions they all kinda merge into one. i think it just depends on the person. i thought i delt with everything fine last year but now i feel like its all hitting me. i kept myself busy with work and uni and i had to get through it. i didnt give myself much time to stop and think but now it feels like i haev all the time in the worl to go over it and for me it seems so much more difficult now that it was when i was getting treatment.
do you feel you have found a cycle of your side effects? i think most people told me last year that they found a pattern of when they felt nausous or sick and for exactly how many days etc after each cycle and they new what days were there good days. i wasnt that lucky, my side effects seemed to do what they wanted. they were different each time. though i was happy that i never threw up (except when i had the flu) i felt nausous and the only thing that stopped my nausea was milk/mcdonalds (burgers and milkshakes) and fatty foods but i was never actually sick with it.
I have been signed off work for 6 months, so one factor may be that I am sitting at home all day with lots of time to ruminate on my predicament. When I had ClVPP, 11 years ago, I was doing a PhD, and was able to carry on with it, until the last couple of cycles, when I came down with a series of infections.
ABVD has settled down now to be fairly predictable. I feel progressively more unwell the day after treatment. Although everyone describes fatigue, I find it is more of a fuzzy feeling in my head, although I do feel more tired as well. The day after that is usually the worst, then I start feeling a bit better over the next two to three days. I am also very short of breath during this period, and get dreadful indigestion, which does not respond to omeprazole. Nausea was quite bad, but I get ondansetron for this period. The neulasta injection is the day after the chemo, and that goes in my abdomen.
On top of that, I get these other unpredictable symptoms. In the first cycle, I experienced a lot of shaking, which was really unpleasant. This was put down to anxiety, and I was given lorazepam, which made me even more fuzzy headed and tired, so I did not take much of it: it is also highly addictive. It has not occurred since, and I am no less anxious, so I doubt that was the cause. This time, I have the ache in my left arm, which has still not gone away. It is the same side as the numb fingers, so I wonder if it is related to vinblastine, which the Dr decided to continue with after all. Unfortunately, that particular Dr has labelled me as anxious, and seems likely to use that as an explanation. I also get a lot of digestive wind, sweating, lightheadedness and headaches, which were my presenting symptoms that eventually led to a diagnosis of relapsed HD. I thought these might have started to improve by now, 3 cycles in, but they have not.
I think the unpredicatable aspects, plus the fact that my presenting symptoms do not seem to be improving, is making this all much more difficult to deal with. I believe I get a CT scan after the next cycle, so that should give me an idea of whether the treatment is working.
I do find it useful to talk to other people who have been throught this treatment, so thanks for your posts Amanda.
yes i honestly dont think i would have coped last year without these guys here. i lost a few friedns and family because they 'just couldnt cope' with MY diagonsis. i don't think you should worry (i know easier said than done) about your symptoms still there until the results of your scan. everybody reacts differently to the chemo drugs and they will know from your blood tests if nothing is improving.
you know what i find helps when im sitting at home with just my thoughts? 'friends' dvds. i dont even laugh at them anymore it just stops me from thinking all the stuff i shouldnt be thinking. i became addicted to greys anatomy during my treatment too.
i had some pretty weird and random side effects and i never really established a pattern. i knew that i would always feel my worst about 4-5 days after each treatment. i also think its strange how much you forget once it is all over. i know that i can never look at those jelly glade air freshener things again cause it looks too much like one of the drugs and makes me want to vomit when i think about it.